Alert archive / Florida / Gale Watches in 2011

Gale Watch 1, NWS Tallahassee, FL

January 8, 2011

NWS Tallahassee, FL issued this gale watch at Jan 8, 2011, 3:55 PM EST. It took effect at Jan 9, 2011, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 3:55 PM EST (20:55 UTC)
In effect from
Jan 9, 2011, 7:00 PM EST
Expired
Jan 9, 2011, 5:01 AM EST
In force
Issued by
NWS Tallahassee, FL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale watch went out at Jan 8, 8:47 AM EST, 7 hours 8 minutes earlier.

Area forecast discussion, Jan 8, 8:47 AM EST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 AM EST SAT JAN 8 2011

.UPDATE...
THE FORECAST FOR TODAY APPEARS TO BE ON TRACK WITH HOURLY
TEMPERATURES AND WINDS RUNNING FAIRLY CLOSE TO PROJECTIONS AND
WILL NOT BE MAKING ANY SIGNIFICANT CHANGES.

THE FORECAST FOR THE UPCOMING SYSTEM ON SUNDAY NIGHT/MONDAY
MORNING REMAINS UNCERTAIN WITH REGARDS TO FREEZING RAIN POTENTIAL
ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTH GEORGIA. THERE ARE
A LOT OF FACTORS TO CONSIDER AND WILL BE EXAMINING THE 12Z MODEL
SUITE VERY CLOSELY THIS AFTERNOON. A DECISION ON WHETHER OR NOT TO
ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE WILL ALSO BE
MADE THIS AFTERNOON. STAY TUNED!

&&

.AVIATION...
OUTSIDE OF SOME GUSTY PERIODS OF NW WINDS AT THE TERMINALS
TODAY...UNLIMITED VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF
TODAY AND TONIGHT. THERE MAY BE A FEW PATCHES OF CIRRUS...BUT THEY
SHOULD BE VERY THIN AND WILL NOT IMPACT THE AVIATION COMMUNITY.

&&

.MARINE...
WINDS AND SEAS ARE ELEVATED THIS MORNING WITH BUOY 42039
OCCASIONALLY REPORTING SEAS OVER 10 FT AND WINDS OVER 20 KNOTS.
CLOSER TO SHORE AND OFF TO THE WEST...BUOY 42012 IS REPORTING SEAS
AROUND 4 FT AND WINDS AROUND 15 KNOTS. THE SMALL CRAFT ADVISORY
FOR THE NEAR SHORE WATERS IS SET TO EXPIRE AT 15Z THIS MORNING AND
THIS LOOKS OKAY BASED ON THE APPARENT CONDITIONS OVER THE NEAR
SHORE WATERS. THE OFFSHORE WATERS BEYOND 20 NM WILL REMAIN IN AN
ADVISORY THROUGH AT LEAST 20Z. WINDS AND SEAS ARE FORECAST TO
DIMINISH WITH TIME TODAY AS THE PRESSURE GRADIENT TEMPORARILY
WEAKENS...BUT WILL MONITOR BUOYS CLOSELY IN CASE AN EXTENSION IS
NEEDED.

LOOKING AHEAD INTO LATE SUNDAY/MONDAY...WINDS AND SEAS WILL
INCREASE SIGNIFICANTLY AS AN AREA OF LOW PRESSURE MOVES ALONG THE
GULF COAST. IN FACT...SOME GUSTS TO GALE FORCE LOOK LIKE A
POSSIBILITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   60  29  50  40  60 /   0   0  10  60  70
PANAMA CITY   60  33  52  46  60 /   0   0  10  70  60
DOTHAN        56  28  45  33  48 /   0   0  10  80  60
ALBANY        57  26  46  32  47 /   0   0   0  80  80
VALDOSTA      57  26  50  39  57 /   0   0   0  50  80
CROSS CITY    62  28  55  45  66 /   0   0  10  30  60
APALACHICOLA  61  33  52  48  62 /   0   0  10  60  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
     CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL DIXIE...
     COASTAL FRANKLIN...COASTAL GULF...COASTAL JEFFERSON...
     COASTAL TAYLOR...COASTAL WAKULLA...GADSDEN...HOLMES...
     INLAND BAY...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF...
     INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
     WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     SOUTH WALTON...WASHINGTON.

     RED FLAG WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM
     EST /5 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES:
     CALHOUN...CENTRAL WALTON...COASTAL BAY...GADSDEN...HOLMES...
     INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND
     JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
     WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON...
     SOUTH WALTON...WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA
     FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL
     FROM 20 TO 60 NM.

&&

UPDATE/MARINE...DVD
AVIATION...GOULD
Hazardous weather outlook, Jan 8, 5:27 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 AM EST SAT JAN 8 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-091030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
527 AM EST SAT JAN 8 2011 /427 AM CST SAT JAN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WIND HAVE SHIFTED NORTHWEST BEHIND A PASSING COLD FRONT THIS
MORNING. WINDS OVER THE COASTAL WATERS WILL SUBSIDE BELOW ADVISORY
CRITERIA THIS MORNING...HOWEVER SEAS WILL BE A BIT SLOWER TO
RESPOND. EXPECT ADVISORY LEVEL SEAS TO LINGER...ESPECIALLY OVER
THE OFFSHORE WATERS INTO THE EARLY AFTERNOON.

RESIDUAL WESTERLY SWELL WILL KEEP THE RIP CURRENT RISK HIGH ALONG
THE BEACHES OF GULF...BAY...AND WALTON COUNTIES THIS MORNING.
SWELL WILL SUBSIDE DURING THE AFTERNOON...HOWEVER THE RIP CURRENT
RISK WILL REMAIN AT A MODERATE LEVEL THROUGH THE REMAINDER OF THE
DAY.

LIGHT WINDS WILL COMBINE WITH A DRY AIRMASS TO PRODUCE GOOD
RADIATIONAL COOLING CONDITIONS TONIGHT. A WIDESPREAD LIGHT FREEZE
IS EXPECTED AWAY FROM THE IMMEDIATE COAST WITH LOW TEMPERATURES BY
SUNRISE REACHING THE UPPER 20S TO LOWER 30S. A FEW LOCATIONS OVER
THE EASTERN FORECAST AREA MAY BRIEFLY REACH THE MIDDLE 20S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW PRESSURE WILL DEVELOP OVER THE WESTERN GULF ON SUNDAY AND MOVE
EASTWARD TOWARD THE REGION BY SUNDAY NIGHT. SHOWERS WILL BEGIN TO
BREAK OUT OVER THE WESTERN ZONES LATE SUNDAY AFTERNOON...WITH A
MORE STEADY RAIN SHIELD EXPANDING EASTWARD OVER THE AREA SUNDAY
NIGHT. EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED ALONG AND SOUTH OF
THE I-10 CORRIDOR. THESE STORMS SHOULD REMAIN ELEVATED AND POSE
LITTLE SEVERE THREAT.

THE MAIN ISSUE WITH THIS STORM WILL BE THE POTENTIAL FOR A PERIOD
OF FREEZING RAIN OVER OUR FAR NORTHERN TIER ZONES...MAINLY NORTH
OF A LINE FROM DOTHAN TO ALBANY AND FITZGERALD. RAINFALL WILL
BEGIN FALLING SUNDAY NIGHT INTO A VERY DRY AIRMASS WHICH WILL
CAUSE SURFACE TEMPERATURES TO FALL. SURFACE TEMPERATURES ARE
CURRENTLY EXPECTED TO APPROACH 32 DEGREES FOR THESE FAR NORTHERN
ZONES. DUE TO THE BORDERLINE NATURE OF THIS EVENT WHERE ONLY A
COUPLE OF DEGREES EITHER WAY WILL MAKE A BIG DIFFERENCE IN THE
FORECAST...CONFIDENCE REMAINS RATHER LOW. ANOTHER THING TO
CONSIDER IS THAT SURFACE OBJECTS WILL BEGIN THE EVENT ABOVE
FREEZING...AND LIKELY TAKE SOME TIME TO EQUALIZE WITH THE
ENVIRONMENTAL TEMPERATURES. THEREFORE ANY ICING...IF IT
OCCURS...SHOULD MAINLY BE A THREAT TO OVERPASSES...TREES...AND
POWER LINES. CONFIDENCE IS STILL TOO LOW FOR THE ISSUANCE OF A
WINTER STORM WATCH...HOWEVER ALL INTERESTS IN SOUTHEAST ALABAMA
AND SOUTHERN GEORGIA SHOULD KEEP UP TO DATE ON THE LATEST
FORECASTS REGARDING THIS POTENTIAL WINTER WEATHER EVENT.

WINDS AND SEAS WILL BUILD QUICKLY DURING SUNDAY TO ADVISORY LEVELS
AHEAD OF THE APPROACHING LOW. IT APPEARS THAT WE WILL HAVE A HIGH
END ADVISORY EVENT BY LATER SUNDAY AND SUNDAY EVENING WHEN GUSTS
MAY APPROACH GALE FORCE AT TIMES. WINDS AND SEAS WILL SLOWLY
SUBSIDE LATER MONDAY AND MONDAY NIGHT AS THE LOW EXITS THE
REGION. ALONG THE COAST...ESPECIALLY FOR THE FLORIDA PANHANDLE...
SURF WILL BUILD TO BETWEEN 5 AND 7 FEET SUNDAY NIGHT...AND A HIGH
SURF ADVISORY MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 4:48 AM ESTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more37 hr
Jan 8, 3:55 PM ESTSmall Craft AdvisoryTAE32 hr
Jan 8, 3:20 PM ESTWinter Storm WatchTAEBaker, Ben Hill, Calhoun, Clay, Colquitt, Dougherty and 11 more24 hr

Nearby

Gale Watches in Florida, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.